Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 23, 2006, 12:44 PM MDT for 7 counties in Colorado. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 12:44 PM MDT (18:44 UTC)
- Expired
- Apr 23, 2006, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 5:47 PM MDT | HAIL 0.88 | Golden, CO | |
| Apr 23, 5:52 PM MDT | HAIL 0.75 | 6 Wsw Denver, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2546 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 231844 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1244 PM MDT SUN APR 23 2006 ...RED FLAG WARNING FOR THE PALMER DIVIDE...SOUTHERN FRONT RANGE FOOTHILLS...AND SOUTH PARK FOR GUSTY SOUTHWEST WINDS...VERY LOW HUMIDITIES...HIGH HAINES INDEX...AND POSSIBLE DRY LIGHTNING... COZ216-241-232200- /O.NEW.KBOU.FW.W.0008.060423T1844Z-060423T2200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK... CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 1244 PM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR THE PALMER DIVIDE AND SOUTHERN FRONT RANGE FOOTHILLS FOR GUSTY SOUTHWEST WINDS...VERY LOW HUMIDITIES...HIGH HAINES INDEX...AND SHIFTING WINDS WITH FRONTAL PASSAGE... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH 2 PM...AND THEN BEGIN TO SHIFT TO THE NORTHEAST LATER THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE WARNING AREA. HUMIDITIES WILL BE IN THE SINGLE DIGITS UNTIL THE FRONT MOVES THROUGH. THE HAINES INDEX WILL BE NEAR 6 AND A DRY THUNDERSTORM WITH GUSTY WINDS IS ALSO POSSIBLE UNTIL 4 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ COZ214-240000- /O.NEW.KBOU.FW.W.0008.060423T1844Z-060424T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK 1244 PM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR SOUTH PARK FOR GUSTY WINDS...VERY LOW HUMIDITIES...HIGH HAINES INDEX...AND DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH 6 PM. HUMIDITIES WILL BE IN THE SINGLE DIGITS AND THE HAINES INDEX WILL BE A 6. IN ADDITION...A DRY THUNDERSTORM IS POSSIBLE AND MAY START WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KBOU 232201 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 401 PM MDT SUN APR 23 2006 COZ216-241-232315- /O.EXP.KBOU.FW.W.0008.000000T0000Z-060423T2200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK... CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 401 PM MDT SUN APR 23 2006 ...RED FLAG WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON. HUMIDITIES HAVE INCREASED BEHIND A COLD FRONT. $$ COZ214-240000- /O.CON.KBOU.FW.W.0008.000000T0000Z-060424T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK 401 PM MDT SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR SOUTH PARK FOR GUSTY SOUTHWEST WINDS...VERY LOW HUMIDITIES...AND HIGH HAINES INDEX... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH 6 PM. HUMIDITIES WILL RANGE FROM 10 TO 15 PERCENT AND THE HAINES INDEX WILL BE A 6. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GIMMESTAD
000 WWUS85 KBOU 240017 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 617 PM MDT SUN APR 23 2006 COZ214-240130- /O.EXP.KBOU.FW.W.0008.000000T0000Z-060424T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK 617 PM MDT SUN APR 23 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. HUMIDITIES WILL CONTINUE TO INCREASE THIS EVENING BEHIND A COLD FRONT. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:50 AM MDT, 8 hours 54 minutes earlier.
Area forecast discussion, Apr 23, 3:50 AM MDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 AM MDT SUN APR 23 2006 .SHORT TERM DISCUSSION...TDA-TNGT...MDLS DRIVE SRN CA CLSD UPR LO INTO UT BY END OF PRD. SYS WILL SPREAD WK DYNAMICS AND UPWARD Q-G OMEGA ACRS CNTRL RCKYS. CYCLOGENESIS WILL OCCUR OVR SERN CO IN ADV OF UPR LO. THIS WILL ALLOW COLD CANADIAN AIR MASS TO SLIDE S ALG ERN SLP MTNS INTO NERN CO BY LATE AFTN. SYS WILL PRODUCE WDSPRD PCPN OVR PLAINS AND ERN SLPS OF MTNS OVRNGT. WILL MENTION SNW AMTS IN ERN FTHLLS OF 2-6 INCHES AFT MIDNGT. GUD FCST CAPES OVR MTNS AND ERN PLAINS IN ADV OF SYS THIS AFTN ALTHO FAR ERN PLAINS APPEAR TO BE CAPPED UNTIL ERLY EVE. FCST CAPES ARE IN EXCESS OF 1000J/KG OVR URBAN CORRIDOR AND NERN PLAINS. TSTMS MAY BE PSBLY SVR NR NERN CORNER OF STA ALG FRONTAL BNDRY WHERE LO LVL MSTR IS MORE ABUNDANT. TEMPS WILL CONT TO BE QUITE WRM TDA IN ADV OF SYS BUT NOT AS WRM AS YSTRDY. WILL GENLY COMPROMISE AMONGST MOS TEMP VALUES WHICH SEEM TO BE ON TRACK. WILL CANCEL FIRE WX WATCH FOR AREA DUE TO INCREASED DEWPTS KEEPING RH WELL ABV 15 PERCENT ACRS AREA TDA. .LONG TERM DISCUSSION...OVERALL ONLY MINOR ADJUSTEMENTS TO THE LONG TERM. COOL AND MOIST CONDITIONS ARE STILL PROGGED TO REMAIN OVER MUCH OF THE CWFA MONDAY AND MONDAY NIGHT. A RATHER DISORGANIZED UPPER TROF WILL REMAIN OVER COLORADO THROUGH THIS PERIOD. THE NAM SPATIAL CROSS-SECTIONS CONTINUE TO SHOW WEAK UPSLOPE BLO 700 MB...WITH SOME VERY WEAK UPWARD QG OMEGA AOA 700 MB. THE INTERACTIVE SOUNDINGS CONTINUE TO SHOW SOME WEAK INSTBY OVER THE MTNS IN MONDAY AFTN SO WILL KEEP ISOLD T IN THE GRIDS BUT DROP IT FOR THE FRONT RANGE AS IT LOOKS QUITE STABLE EAST OF THE CONTINENTAL DIVIDE. ON TUESDAY...CONTINUED COOL BUT DRIER CONDITIONS ARE EXPECTED TO DEVELOP AFTER 18Z TUESDAY...FOLLOWING THE PASSAGE OF THE SHORT WAVE TROF. COULD STILL SEE SOME LINGERING SHOWERS IN THE MORNING WITH LOW LVL MSTR AND SHALLOW UPSLOPE STILL PRESENT. BY WEDNESDAY AN UPPER RIDGE WILL BE OVER COLORADO...WITH A CLOSED LOW WINDING UP OVER SRN CALIFORNIA. THE GFS CONTINUES TO SHOW A WARMING TREND...BUT DOES KEEP ENUF MSTR IN THE MTNS FOR SOME AFTN QPF FOR BOTH WEDNESDAY AND THURSDAY. BY THURSDAY...IT APPEARS SOME SUBTROPICAL MSTR FM THE GULF OF MEXICO GET ENTRAINED INTO THE SLY FLOW OVR COLORADO...AHD OF THE UPPER LOW. IT LOOKS SUMMERISH IN APPEARANCE. THIS ALREADY REFLECTED IN THE GRIDS WITH SLGT CHC POPS SO WILL LEAVE THIS AS IS. GFS STILL SHOWING SOME INCONSISTENCY WITH THE NEXT SYSTEM AS IT IS PROGGED TO BE OVER CNTRL/SRN AZ BY 12Z SATURDAY. MOST OF THE GFS ENSEMBLES APPEAR TO BE ADOPTING THE MORE SRN SOLUTION. STILL ENUF INCONSISTENCY AT THIS TIME TO LEAVE WELL ENUF ALONE FOR THE WEEKEND GRIDS. SLGT CHC POPS WILL SUFFICE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GARD/COOPER
Hazardous weather outlook, Apr 23, 11:28 AM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1128 AM MDT SUN APR 23 2006 COZ030>051-241200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1128 AM MDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG HEATING AND THE PASSAGE OF A COLD FRONT WILL SPARK A FEW SHOWERS AND THUNDERSTORMS OVER THE FRONT RANGE AND ADJACENT HIGH PLAINS LATER THIS AFTERNOON. INITIALLY SHOWERS MOVING OFF THE FRONT RANGE WILL BE HIGH BASED RESULTING IN LITTLE RAINFALL. BUT AS MOISTURE INCREASES WITH DEEPENING UPSLOPE FLOW...SHOWERS WILL BECOME MORE NUMEROUS...PARTICULARLY OVER AND NEAR THE FRONT RANGE AND WESTERN PORTIONS OF THE PALMER DIVIDE. ISOLATED THUNDERSTORMS FORMING AFTER 4 PM MAY PRODUCE WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL...ESPECIALLY THOSE OVER AND NEAR THE PALMER DIVIDE. TONIGHT A REINFORCING SURGE OF MUCH COOLER AND VERY MOIST AIR WILL BLANKET THE FRONT RANGE AND NORTHEAST PLAINS. RAIN SHOWERS THIS EVENING WILL MIX WITH SNOW ON THE PLAINS AFTER MIDNIGHT. WHEREAS THE FRONT RANGE... PALMER DIVIDE AND HIGHER TERRAIN NORTH OF FORT COLLINS ACCUMULATING SNOWFALL WILL OCCUR AFTER MIDNIGHT. AMOUNTS WILL RANGING FROM 2 TO 5 INCHES IN THE FOOTHILLS...TO A COUPLE INCHES ON THE PALMER DIVIDE AND CHEYENNE RIDGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COOL AND UNSETTLED WEATHER CAN BE EXPECTED MONDAY AND MONDAY NIGHT. SNOW WILL CONTINUE ALONG THE FRONT RANGE MOUNTAINS AND FOOTHILLS MONDAY WITH ANOTHER 1 TO 3 INCHES OF SNOWFALL. ON THE PLAINS...A MIX OF RAIN AND SNOW CAN BE EXPECTED. TEMPERATURES WILL BE JUST COLD ENOUGH TO BRING A POTENTIAL OF SOME LIGHT SNOW ACCUMULATIONS TO ELEVATIONS ABOVE 5000 FEET. AT THIS TIME...IT APPEARS LOCATIONS OVER THE PALMER DIVIDE...CHEYENNE RIDGE...AND NEAR THE FOOTHILLS COULD SEE AN INCH OR TWO OF SLUSHY ACCUMULATION ON VEGETATED SURFACES. IT WILL BE DRIER ON TUESDAY BUT REMAIN QUITE COOL. TEMPERATURES WILL THEN RETURN TO NEAR NORMAL LEVELS BY MIDWEEK WITH POTENTIAL FOR ANOTHER STORM SYSTEM AND SHOWERS AND THUNDERSTORMS BY LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:53 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 37 min |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.